advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Indiana, USA:

We have struggled for several months to get our 12 year old daughter's sugar under control. She was diagnosed Type 1 two years ago. Her sugar was fine until this summer. Changes in her diet and insulin changes have not helped. A week ago her doctor put her on clonidine for ADHD. Although we have not seen much improvement with her attitude or energy level there was, from the first pill, a significant drop in her blood sugar levels. Is this a coincidence or is clonidine known to lower sugar levels? Since her sugar has responded so well can we hope that she will respond in other ways?

Answer:

I have not seen anything about the effect of clonidine upon blood sugars but, as this drug works on the nerve endings that produce noradrenaline (norepinephrine) and the latter can cause blood sugar to rise, there may be an effect. However, I would not expect this to be sustained.

KJR

Original posting 8 Feb 1999
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.